I am currently being treated for dyspepsia and gastritis and began taking omeprazole. In addition, I was constipated for a few days however had a BM yesterday. HOwever, there were black specks in my BM. BM was normal in color and texture however, black specks in stool and on toilet tissue? Is this the IBS adn result of constipation and omeprazole?
This is unlikely to be the effect of either constipation or omeprazole. The occurrence of black/ brown stools is known as melaena and indicates the presence of blood (oxidized haemoglobin) from an upper GI bleed or the presence of a coloring agent like beet root or iron supplements in it. Causes could be infections, inflammation, gastric/ GI ulcers, oesophageal varices, GI growths/ polyps, a-v malformations, varices, diverticulosis, fistulas, fissures, AV malformation, GI ischaemia and necrosis, etc. Without further evaluation it would be difficult to differentiate between the causes. It would be best to get this evaluated by a primary care physician or a gastroenterologist for an accurate diagnosis and appropriate management. Hope this is helpful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.